MAUDE Adverse Event Report: AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B1060-020
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was not returned for analysis.It is likely that the balloon rupture was the result of inflating the balloon over the rbp.The instructions for use, states: inflation in excess of the rated burst pressure may cause the balloon to rupture.The lot history record (lhr) for this product could not be reviewed and a similar incident query could not be performed because the product was not returned for evaluation and the lot number was not reported.The investigation determined that the reported difficulties appear to be user related.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.The additional armada devices are filed under separate medwatch reports.
 
Event or Problem Description
It was reported that procedure was to treat a right arm fistula with 80% stenosis.A 6mm x 20mm armada 35 balloon dilatation catheter (bdc) was advanced to the target lesion.During the first inflation, to 24 atmospheres (atm) the balloon ruptured (rbp).The armada bdc was replaced with another same size armada bdc and during the first inflation to 24 atm the balloon ruptured.A 7mm x 40mm armada bdc was advanced to the target lesion.During the third inflation, to 24 atm the balloon ruptured.The 7mm x 40mm armada bdc was difficult to remove from the sheath.The devices were removed together as a single unit.Upon removal of the device, it was noted that a portion of the balloon along with part of the inner member with the balloon marker remained in the patient anatomy.An attempt to snare the separated portion of the balloon was unsuccessful, a cut down was performed to remove the separated balloon.No additional treatment was required; the procedure was complete at this time.The patient is stable.There was no adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6684841
Report Number2024168-2017-05623
Device Sequence Number72492
Product Code LIT
UDI-Device Identifier08717648154683
UDI-Public(01)08717648154683
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB1060-020
Device Catalogue NumberB1060-020
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2017
Initial Report FDA Received Date07/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age29 YR
Patient Weight84